Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 7, 2002, 7:25 PM MDT for Dundy County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2002, 7:25 PM MDT (01:25 UTC)
- Expired
- Jun 7, 2002, 8:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:45 PM MDT | Hail 0.75 | Benkelman, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 3335 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 080125 SVRGLD NEC057-080230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 725 PM MDT FRI JUN 7 2002 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 830 PM MDT * AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF BENKELMAN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENKELMAN AT 735 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4023 10177 4001 10176 4002 10135 4032 10134 RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:00 PM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 7, 2:00 PM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT FRI JUN 7 2002 FORECAST FOCUS IS EXTENT OF HOT...RECORD SETTING HIGHS AND ISOLATED THUNDERSTORMS THROUGH MONDAY. TON...FOCUS OF THUNDERSTORMS FOR EARLY EVENING WILL BE OVER THE NORTH/NORTHWEST CORNER OF THE AREA WHERE 850/700 THTE-E AXIS SETS UP ALONG FRONTAL BOUNDARY. ELSEWHERE IT WILL BE MOSTLY CLEAR AND BREEZY/WINDY. OVERNIGHT LOWS GENERALLY IN THE 60S. WILL HAVE TO WATCH INTENSITY OF CONVECTION AND CHANCES OF PUSHING THE FRONTAL BOUNDARY FURTHER SOUTH THAN CURRENTLY PROGGED. SAT/SAT NGT...SURFACE LOW REORGANIZES TOWARD CENTRAL WYOMING AS UPPER LOW ADVANCES TOWARD THE GREAT BASIN. SOUTH WINDS WILL INCREASE TO WINDY CATEGORY WITH MID LEVEL MOISTURE/INSTABILITY AXIS RUNNING ACROSS THE CWA FROM NORTHEAST-SOUTHWEST. THERE IS SOME WEAK LIFT ON THE WESTERN EDGE OF THE INSTABILITY AXIS WHERE CIN VALUES ARE LESS THAN 20 G/KG AND MID LEVEL LAPSE RATES OVER 9 C/KM. WILL KEEP SMALL POPS GOING FOR EARLY SATURDAY NIGHT FOR THUNDERSTORMS ALONG THE SURFACE TROUGH...OTHERWISE DRY AND FEW CLOUDS. WILL GO WITH HIGHS AROUND 101 WITH LOWS IN THE 60S. SUN/SUN NGT...SURFACE LOW MOVES LITTLE...REMAINING IN SOUTHEAST WYOMING TIL SUNDAY NIGHT WHEN IT PULL OUT AND MOVES NORTHEAST TOWARD SOUTH DAKOTA. TRAILING COLD FRONT REMAINS WEST OF THE AREA. DESPITE MODEST INSTABILITY LIFT IS MINIMAL TIL 00Z TIME FRAME WHEN SOME WEAK LIFT IS FORECAST ALONG THE TROUGH. WILL GO WITH ISOLATED WORDING. SUN NGT APPEARS DRY. LITTLE CHANGE IN TEMPS...AROUND 101 AND LOWS IN THE 60S. MON/MON NGT...COLD FRONT FINALLY MAKES IT MOVE ACROSS THE AREA MONDAY AFTERNOON. INSTABILITY WILL DECREASE AS IT DOES WITH NO PRECIP EXPECTED. FOR MONDAY NIGHT...COLD FRONT MOVES THROUGH THE AREA BUT MOISTURE LIMITED SO NO POPS. HIGHS ON MONDAY AGAIN AROUND 101 WITH LOWS BACK INTO THE 50S. THE EXTENDED PERIODS (TUE-FRI)...CONTINUE TO ADVERTISE COOLER TEMPS ON TUESDAY AS HIGH PRESSURE BUILDS INTO THE AREA AND UPPER LOW MOVES NORTHEAST OF THE AREA. ON WEDNESDAY...HIGH PRESSURE ALOFT BUILDS ACROSS THE CENTRAL AND SOUTHERN PLAINS FROM THE EAST WITH HIGH PRESSURE HOLDING FIRM AT THE SURFACE. SOME DIFFERENCES SHOW UP IN THE UPPER LEVELS THURSDAY AND FRIDAY WITH MRF INDICATING UPPER RIDGE TO OUR WEST AND TROUGHINESS OVER THE EAST. AT THE SURFACE... HIGH PRESSURE REMAINS AN INFLUENCE WITH CONTINUED NEAR NORMAL TEMPERATURES. LOOKING AT PRECIP...LOOKS PRETTY DRY UNTIL FRIDAY WHEN RETURN FLOW AROUND THE SURFACE HIGH BRINGS MOISTURE BACK INTO THE WESTERN CWA. MRF QPF LOOKS OVERDONE GIVEN THE POSITION OF THE RETURN FLOW SO WILL LEAVE IT FOR THE WESTERN ZONES. .GLD...NONE. DDT
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.